Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Intense pain in neck due to hives, rashes over body, breathing difficulties. Guidance?

Hi I have hives all over my body for months now especially on my neck . When I go in an heated room it feels like I m being attracted by hundreds of sting nettles. I also have this problem when I wash my skin and when it is cold in doors or out. Sometimes the pain will last for days without a chance of being able to sleep because of the pain. The pain is more intense in the neck. I have rashes appearing and disappearing all over my body. I was on quetiapine for about 5 or 6 months and had major breathing difficulties and sweated easily. I come off this medicine about 5 weeks ago and the breathing has improved and not sweating anymore. When I first lay down I have slight breathing difficulties in my neck. The hives have on my neck have got much worse in the last days and they seem to stay there. I thank you for any advice. From mike read
Asked On : Thu, 21 Mar 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
The symptoms that you have described suggest that you might be having "Chronic Urticaria".There is a type of chronic urticaria called the "physical urticaria" where individuals get hive on exposure to heat or cold temperature or sometimes even on exposure to water.Sometimes these chronic urticaria excacerbate when there is emotional stress.I suggest you consult a senior dermatologist and allergist for complete work up.

About Quetipine,it is a atypical antipsychotics and although these drugs have very less incidence of extrapyrimidal sideffects.It can still sometimes have acute dystonia as side effects which presents as muscle spasm and stiffness in the neck.I presume that you are confusing this for neck pain and breathlessness.For this i suggest you take an opinion from your psychiatrist.

Hope these inputs helps you.
Answered: Mon, 15 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor